Quote: "Recently, I asked my doctor about frequently having difficulty lasting 6hrs because the pain will get too bad."
Between hour 48 and hour 72 (on the third day) of my fentanyl patches, my chronic pain does increase somewhat, so I take a capsule of MSIR to prevent this pain from getting stronger and to prevent breakthrough pain from showing up.
You really have a lot of courage
talking to your doctor about your withdrawal symptoms. I would never be able to do such a thing because my biggest fear
is that my primary care doctor (the only doctor willing to prescribe strong narcotic painkillers for me) will prefer weaning or cutting me off of my fentanyl patches rather than dealing with the withdrawal problem
. These withdrawal symptoms might give him the perfect "excuse"
to wean or cut me off of my fentanyl patches without my consent
, because he is being harassed by the French Polynesian public health insurance company for the very high cost of the fentanyl patches this insurance has to cover (70% for the insurance company and 30% for me). I am also afraid my doctor will consider me a druggie
(confusion between "physical tolerance
" and "psychological dependence [addiction]
Quote: "First of all, he said I was evidentially reaching "end of doseage" sooner; but didn't feel I had reached an amount to do "rotation" (meaning a change in a different narcotic)."
I think I also reached "end of dosage" sooner (lucky me!
). So you have not started "opioid rotation" yet. If you and your doctor do decide someday to change your opioid, I wonder if your doctor will have to find an opioid at least as strong as Oxycontin so you do not feel increased pain or the same withdrawal symptoms. I am so used to my fentanyl patches (and to the convenience of having to change them every 72 hours instead of taking a pill twice a day) that I do not know if I could do opioid rotation. Besides that, I kind of feel "attached" to my fentanyl patches because they have helped me for over nine years. Without them, I would not have a life worth being called a "life".
Quote: "There has been a couple of times when i was an hour or two late and the pain in my legs and body was awful."
When I change my patches late, I feel withdrawal symptoms, while waiting for the fentanyl in my patches to kick in.
Quote: "I cannot imagine anyone taking a holiday from the meds. This could be very dangerous and you will still need to start up at a high dosage fairly quickly."
If I may ask, how could this be dangerous? What do you mean when you say I would "still need to start up at a high dosage fairly quickly"?
Quote: "It is a vicious circle that none of us asked for; but have to deal with this to get thru each day."
This is so, very true. I could not have said it better.
Thanks for your help and information.